Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 119, NWS Philadelphia/Mount Holly

September 3, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 3, 2012, 5:44 PM EDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 5:44 PM EDT (21:44 UTC)
Expired
Sep 3, 2012, 6:15 PM EDT
In force
31 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WHUS51 KPHI 032144
SMWPHI
ANZ451-452-032215-
/O.NEW.KPHI.MA.W.0119.120903T2144Z-120903T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
544 PM EDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN MANASQUAN INLET AND GREAT EGG  
  INLET NJ OUT TO 20 NM...

  INCLUDING BEACH HAVEN AND LITTLE EGG INLET...

* UNTIL 615 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
  LITTLE EGG INLET...MOVING NORTH AT 15 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  OVER LITTLE EGG INLET BY 555 PM EDT
  4 NM WEST OF BEACH HAVEN BY 610 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

&&

LAT...LON 3944 7425 3942 7433 3945 7442 3946 7440
      3947 7442 3949 7440 3952 7442 3952 7444
      3953 7441 3955 7443 3953 7446 3956 7447
      3957 7441 3954 7439 3954 7431 3954 7432
      3956 7435 3968 7421
TIME...MOT...LOC 2144Z 167DEG 14KT 3946 7429

$$

ROBERTSON

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 3, 4:39 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 3, 4:39 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT MON SEP 3 2012

.SYNOPSIS...
A STATIONARY FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER THE
LOWER OHIO RIVER VALLEY TO THE SOUTHERN DELMARVA THIS MONDAY
AFTERNOON. THE LOW WILL GRADUALLY TRACK TO THE NORTHEAST. IT WILL
PULL THE FRONT THROUGH OUR AREA AS A WARM FRONT BY TUESDAY EVENING.
THE LOW WILL THEN MOVE INTO NEW ENGLAND BY WEDNESDAY EVENING. A
TRAILING FRONTAL BOUNDARY WILL MOVE SLOWLY THROUGH OUR REGION
WEDNESDAY NIGHT INTO THURSDAY, BUT ANOTHER FRONT FROM THE NORTHWEST
IS FORECAST TO ARRIVE EARLY FRIDAY. IT MAY BE FOLLOWED BY A FRONTAL
SYSTEM AROUND THE LATTER PART OF THE WEEKEND OR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED HIGH PRESSURE JUST OFF THE NEW
ENGLAND COAST. LOW PRESSURE WAS IN SOUTHERN INDIANA AND WESTERN
KENTUCKY WITH A STATIONARY FRONT EXTENDED EASTWARD TO THE MID
ATLANTIC REGION. AN UPPER AIR ANALYSIS SHOWED A MID LEVEL TROUGH
ACROSS THE OHIO AND TENNESSEE VALLEYS.

NOTE...A STORM INTERACTION IN CENTRAL DELAWARE AROUND 323 PM WITH AN
OUTFLOW BOUNDARY RESULTED IN AN ENHANCEMENT TO THE LOCAL WINDS FOR A
TIME. DOPPLER RADAR SHOWED SOME ROTATION ALONG WITH AN INCREASE IN
THE WIND /45 KNOTS/ NEAR 1200 FEET ABOVE THE GROUND. THERE WERE
SEVERAL REPORTS OF FUNNEL CLOUDS, HOWEVER DESPITE SOME DAMAGE THERE
IS NO CONFIRMATION OF A TORNADO TOUCHDOWN ATTM.

THE FORECAST CHALLENGE THROUGH TONIGHT IS THE EXTENT OF THE
CONVECTION. A STATIONARY FRONT DRAPED TO OUR SOUTH IS FORECAST TO
SLOWLY LIFT NORTHWARD AS A WARM FRONT. THIS IS IN RESPONSE TO THE
SURFACE HIGH ANCHORED TO OUR NORTHEAST GIVING WAY AND THE FLOW
INCREASING SOME ABOVE THE SURFACE AND VEERING. THE REMNANTS OF
TROPICAL CYCLONE ISSAC WILL TRACK NORTHEASTWARD FROM THE OHIO AND
TENNESSEE VALLEYS. THE ONGOING SHOWERS AND SCATTERED THUNDERSTORMS,
WHICH APPEAR TO BE DRIVEN BY INCREASING UPPER-LEVEL DIVERGENCE WELL
AHEAD OF AN OHIO VALLEY UPPER-LEVEL SYSTEM, ARE ANTICIPATED TO
TAPER OFF AT LEAST SOME THROUGH THE EVENING HOURS AS THE BOUNDARY
LAYER COOLS. GIVEN THE PRESENCE OF A VEERING LOW TO MID LEVEL WIND
PROFILE ALONG WITH SOME INCREASE IN THE PW VALUES THROUGH THE
NIGHT, MAY HELP TO SUSTAIN SOME SHOWERS WITH PERHAPS SOME
ENHANCEMENT FROM THE LOW-LEVEL UPSLOPE FLOW. WE THEREFORE LOWERED
THE POPS SOME THROUGH THE EVENING, THEN WENT WITH SOME INCREASE
TOWARD DAYBREAK ESPECIALLY ACROSS THE NORTHWEST ZONES AS SOME MID
LEVEL ENERGY BEINGS TO APPROACH FROM THE SOUTHWEST. WE ARE IN A
RATHER MOIST AIRMASS WITH SOME LINGERING INSTABILITY THROUGH THE
NIGHT, THEREFORE SOME SHOWERS AT LEAST MAY HANG ON THROUGH THE
NIGHT.

BASED ON THE RATHER MOIST AIRMASS IN PLACE, LOCALLY VERY HEAVY RAIN
IS OCCURRING DUE TO THE CONVECTIVE ELEMENTS BEING EFFICIENT RAINFALL
PRODUCERS /PW VALUES NEAR 2 INCHES/. THE HEAVIEST AND MORE
CONCENTRATED ACTIVITY SHOULD BE CONFINED TO LATE THIS AFTERNOON AND
THIS EVENING. OTHERWISE, A RATHER CLOUDY NIGHT IS IN STORE GIVEN THE
MOIST ENVIRONMENT. THIS SHOULD RESULT IN THE CLOUD BASES LOWERING
SOME DURING THE NIGHT WITH PERHAPS A BIT OF FOG. THE LATEST THINKING
IS THAT ANY FOG WILL BE LIGHT ENOUGH TO NOT REALLY HAVE AN IMPACT TO
THE PUBLIC, THEREFORE IT WAS NOT INCLUDED ATTM.

AS FOR TEMPERATURES, WE GENERALLY WENT WITH A NAM/GFS MOS BLEND FOR
LOWS. THE HOURLY TEMPERATURES HAD SOME INCORPORATION OF THE LAMP/LAV
GUIDANCE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AN UPPER-LEVEL TROUGH WILL GRADUALLY MOVE INTO THE NORTHEAST AND MID
ATLANTIC REGION DURING THIS TIME FRAME. AS THIS OCCURS, SOME OF THE
MOISTURE ASSOCIATED WITH THE REMNANT CIRCULATION OF TROPICAL CYCLONE
ISSAC WILL TRACK INTO OUR AREA. A BIT OF A STRENGTHENING SOUTHERLY
FLOW WILL HELP TO INCREASE THE MOISTURE A BIT MORE, WITH PW VALUES
NEAR 2.25 INCHES, AND WILL COMBINE WITH LIFT FROM A 850/500 MB
VORTICITY CENTER.

THE FORECAST SOUNDINGS INDICATE A VEERING LOW-LEVEL PROFILE WITHIN A
RATHER MOIST ENVIRONMENT. THIS ALONG WITH SOME MID LEVEL ENERGY WILL
HELP FOCUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE AREA. THERE ARE
DIFFERENCES AMONG THE MODEL GUIDANCE ON WHERE EXACTLY THE MAIN FOCUS
OCCURS, HOWEVER THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAIN TO
OCCUR AS SHOWERS BECOME MORE NUMEROUS. GIVEN THE SOUTHERLY FLOW,
AREAS FROM THE INTERSTATE 95 CORRIDOR ON WESTWARD MAY BE IN LINE FOR
THE HEAVIEST RAINFALL DUE TO A SOUTHWESTERLY STORM MOTION AND
POSSIBLY REPEATED CONVECTIVE DEVELOPMENT OR TRAINING FOR A TIME. FOR
MORE ADDITIONAL INFORMATION ON THE LOCALLY HEAVY RAINFALL AND THE
ISSUANCE OF A FLASH FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW.

THE FORECAST SOUNDINGS ALSO INDICATE THAT WHILE INSTABILITY IS
PRESENT DURING THE DAY, THE RATHER MOIST PROFILE TENDS TO KEEP THE
CONVECTION FROM GETTING REAL TALL AND THEREFORE LIMITING THE CHARGE
SEPARATION. DESPITE THIS, WE ARE EXPECTING AT LEAST SOME
THUNDERSTORMS AROUND THE CWA GIVEN THE TROPICAL ENVIRONMENT
ESPECIALLY DURING THE AFTERNOON AND THEREFORE WILL CARRY A CHC FOR
SCATTERED COVERAGE.

DESPITE THE ABUNDANCE OF CLOUD COVER, TEMPERATURES SHOULD BE A BIT
WARMER THAN TODAY AS THE FLOW TURNS MORE SOUTHERLY. THIS COULD BE
THROTTLED BACK SOME THOUGH IF SHOWERS BECOME MORE NUMEROUS FASTER
THAN CURRENTLY ANTICIPATED. WE MAINLY WENT WITH AN EVEN MOS BLEND
FOR HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE MAIN FOCUS OF THE LONG TERM FORECAST REMAINS AT THE FRONT END OF
IT. THE WEATHER LOOKS SIGNIFICANT THEN; MOREOVER, THERE IS A LOT OF
MODEL SPREAD BEGINNING EARLY IN THE WEEKEND (THE OPERATIONAL ECMWF
IS MUCH MORE MERIDIONAL LATER IN THE PERIOD AND FEATURES A CUTOFF
LOW DROPPING THROUGH THE SOUTHEASTERN U.S., WHILE THE OPERATIONAL
GFS IS MUCH LESS AMPLIFIED AND MORE PROGRESSIVE).

MID LEVEL ENERGY THAT INITIALLY IS IN THE FORM OF THE REMNANTS OF
ISAAC AND THEN IN THE FORM OF A SEPARATE MID LEVEL IMPULSE MOVING
THROUGH THE ZONAL FLOW WILL MOVE ACROSS THE BAROCLINIC ZONE NEAR OUR
AREA INTO WEDNESDAY. SIGNIFICANT MOISTURE (H8 DEW POINTS NEAR 15 DEG
C, H7 THETA E VALUES IN EXCESS OF 330 DEG K, AND PRECIPITABLE WATER
VALUES NEAR OR IN EXCESS OF TWO INCHES) AND ADEQUATE INSTABILITY
WILL BE IN PLACE. ALTHOUGH THERE ARE SOME SIGNS THAT THE TRAILING
IMPULSE MIGHT MAKE A LITTLE BETTER PROGRESS THROUGH OUR AREA THAN
PREVIOUSLY THOUGHT, THERE IS NOT GOOD MODEL AGREEMENT ON THIS. THERE
IS DECENT AGREEMENT THAT THE STRENGTHENING LOWER LEVEL FLOW TUESDAY
NIGHT INITIALLY WILL BE SOUTHERLY AND PARALLEL TO THE FRONT, AND SO
WE EXPECT A WET TUESDAY NIGHT OVER MUCH OF THE AREA.

WE ARE NOT CERTAIN THAT RAINFALL WILL BE ON THE WANE ON WEDNESDAY.
HOWEVER, THE PRESENT FORECAST ACCEPTS THE IDEA THAT THE MID LEVEL
RIDGE AXIS TO OUR EAST WILL MOVE FAR ENOUGH AWAY TO ALLOW THE
TRAILING IMPULSE TO MAKE ENOUGH EASTWARD PROGRESS TO CREATE SOME
DRYING AND REDUCTION IN FORCING DURING THE WEDNESDAY TO WEDNESDAY
NIGHT TIME FRAME. THE ASSOCIATED SURFACE FRONT THAT PASSES EAST
ACROSS OUR AREA MAY STALL CLOSE ENOUGH TO US AND REMAIN ACTIVE
ENOUGH TO FOCUS ACTIVITY MAINLY SOUTH AND EAST IN THE THURSDAY TO
THURSDAY NIGHT PERIOD. AFTER THAT, WE OPTIMISTICALLY KEEP FRIDAY AND
FRIDAY NIGHT DRY BEFORE CHANCE POPS COME BACK INTO THE FORECAST.

TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH THE BULK OF THE PERIOD.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A WEALTH OF MOISTURE CONTINUES TO ARRIVE FROM THE SOUTH AND
SOUTHEAST AS A STATIONARY FRONT TO OUR SOUTH TRIES TO SLOWLY LIFT
NORTHWARD AS A WARM FRONT. SHOWERS AROUND THE AREA WILL CONTINUE
BEFORE TENDING TO THIN OUT THROUGH THE EVENING HOURS. THE CONDITIONS
WILL TEND TO VARY FROM VFR TO MVFR THROUGH THE EVENING, WITH
REDUCTIONS IN THE VISIBILITIES GENERALLY TIED TO THE DOWNPOURS. THIS
WILL TEND TO DRIVE THE LOCAL VISIBILITY DOWN TO NEAR 1SM FOR A TIME.
THERE IS SOME LOWER CONFIDENCE REGARDING TIMING, THEREFORE SOME
UPDATES WILL BE BASED ON RADAR TRENDS. SOME THUNDERSTORMS WILL BE
AROUND FOR THE REST OF THIS AFTERNOON AND EARLY EVENING, HOWEVER
THIS SHOULD GENERALLY BE SOUTH AND WEST OF THE KPHL METRO. A MAIN
BAND OF THUNDER, AS OF 1945Z, FROM NEAR KILG TO DELAWARE BAY IS
MOVING MAINLY NORTHEASTWARD. THIS WAS INCLUDED IN THE KILG UPDATED
TAF AND MAY NEED TO BE ADDED TO KPHL AND KMIV IF IT MAINTAINS ITSELF.

THE CEILINGS SHOULD LOWER SOME DURING THE NIGHT DUE TO THE
SOUTHEASTERLY WIND AND PLENTY OF LOW-LEVEL MOISTURE. AN EAST TO
SOUTHEAST WIND AROUND 10 KNOTS WILL LESSEN TONIGHT, WITH PERHAPS
SOME LIGHT FOG OCCURRING OVERNIGHT.

FOR TUESDAY, SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS WITH EVEN
SOME THUNDERSTORMS. GIVEN LOWER CONFIDENCE REGARDING THUNDER, NO
MENTION WAS INCLUDED AT THIS TIME. MVFR CONDITIONS MAY IMPROVE TO
VFR BEFORE MORE ORGANIZED SHOWERS DEVELOP, OTHERWISE SUB-VFR
CONDITIONS ARE EXPECTED TO OCCUR. LOCALLY VERY HEAVY RAIN WILL TEND
TO REDUCE THE VISIBILITIES QUICKLY FOR A TIME. SOUTHEAST TO SOUTH
WINDS GENERALLY UP TO 10 KNOTS.

OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF
THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO
HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR
CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG,
HAZE AND LOW CLOUDS. CONFIDENCE IS MODERATE TO HIGH.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A DECREASING CHANCE
OF SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO
POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS.
CONFIDENCE IS LOW TO MODERATE.

THURSDAY NIGHT AND FRIDAY...MAINLY VFR. CONFIDENCE IS LOW.

SATURDAY...MAINLY VFR, BUT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS ESPECIALLY FROM THE DELAWARE VALLEY NORTHWEST.
CONFIDENCE IS LOW.

&&

.MARINE...
AN EAST TO SOUTHEAST WIND NORTH OF A STATIONARY FRONT AND ON THE
SOUTHWEST EDGE OF HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL
CONTINUE THROUGH TONIGHT. THE PRESSURE GRADIENT IS TIGHTEST ACROSS
THE NORTHERN WATERS WHERE SOME GUSTS HAVE NEARED ADVISORY LEVELS
THIS AFTERNOON. THIS SHOULD RELAX SOME TONIGHT AS THE SURFACE HIGH
SLIDES FARTHER OFFSHORE. AS THIS OCCURS, THE WINDS SHOULD TURN MORE
SOUTHERLY MAINLY IN THE 10-15 KNOT RANGE. LOW PRESSURE WILL ARRIVE
FROM THE WEST DURING TUESDAY WITH A CONTINUED SOUTHERLY FLOW. WHILE
THE SPEEDS ARE EXPECTED TO GENERALLY REMAIN UNDER ADVISORY CRITERIA,
THE SEAS ON THE OCEAN WILL BUILD THROUGH TUESDAY. THESE MAY GET TO 5
FEET ESPECIALLY ACROSS THE NORTHERN WATERS, HOWEVER IT COULD END UP
BEING MARGINAL THEREFORE OPTED TO HOLD OFF ON A SMALL CRAFT
ADVISORY FOR NOW. SHOWERS AND SOME THUNDERSTORMS THROUGH TUESDAY
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND POSSIBLY
LOCALLY GUSTY WINDS.

OUTLOOK...
WE CONTINUE TO FORECAST WIND SPEEDS BELOW THE ADVISORY CRITERION OF
25 KNOTS THROUGH THE PERIOD, BUT WE ALSO CONTINUE TO FORECAST LONG
PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE TO AFFECT THE
COASTAL WATERS OF DELAWARE AND NEW JERSEY FROM TUESDAY NIGHT INTO
THE WEEKEND. IT IS LIKELY THAT A SMALL CRAFT ADVISORY ULTIMATELY
WILL BE ISSUED.

&&

.HYDROLOGY...
A RATHER MOIST AIR MASS WILL REMAIN OVER THE AREA DURING THE NEXT
COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN ADDITION,
THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY TUESDAY
INTO WEDNESDAY. THE PW VALUES ARE FORECAST TO INCREASE, FROM
SOUTHWEST TO NORTHEAST, TO NEAR 2.25 INCHES TONIGHT AND TUESDAY.
THIS WILL RESULT IN LOCALLY VERY HEAVY RAIN ALONG WITH FLOODING OF
ROADWAYS AND POOR DRAINAGE AREAS. IF THE HEAVY RAIN BECOMES FOCUSED
ACROSS A WATERSHED, SOME OF OUR QUICKER RESPONDING WATERWAYS COULD
HAVE SOME FLOODING. BASED ON THE RATHER HIGH PW VALUES AND THE FACT
THAT THE CONVECTION WILL BE VERY EFFICIENT RAINFALL RATE PRODUCERS,
A FLASH FLOOD WATCH HAS BEEN ISSUED. THIS WATCH WILL RUN THROUGH
TUESDAY NIGHT AND INCLUDE THE INTERSTATE 95 CORRIDOR ZONES FROM
TRENTON TO WILMINGTON. THESE AREAS HAVE ALREADY HAD LOCALLY VERY
HEAVY RAIN LAST NIGHT AND TODAY, THEREFORE THE FLASH FLOOD GUIDANCE
IS MUCH LOWER. DEPENDING ON TRENDS AND ADDITIONAL GUIDANCE, THIS
WATCH MAY NEED TO BE EXPANDED WITH TIME.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE WILL BE
ARRIVING ALONG OUR COAST DURING THE NEXT SEVERAL DAYS. AS A RESULT,
A MODERATE RISK OF RIP CURRENTS IS EXPECTED WITH EVEN THIS RISK
POTENTIALLY RISING TO HIGH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ015>019.
DE...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DELISI/IOVINO
AVIATION...DELISI/GORSE
MARINE...DELISI/GORSE
HYDROLOGY...GORSE
RIP CURRENTS...GORSE
Hazardous weather outlook, Sep 3, 4:49 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT MON SEP 3 2012

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027-
PAZ054-055-060>062-042100-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
449 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ015>019-PAZ067>071-042100-
NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
449 PM EDT MON SEP 3 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS REPORTS ARE ENCOURAGED.

DEZ004-NJZ014-024>026-042100-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
449 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE
FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO THE
WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH
RISK OF RIP CURRENTS IS ANTICIPATED.

LOCALLY HEAVY RAINFALL AND SOME FLOODING ARE POSSIBLE INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-042100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
449 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 2:39 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT MON SEP 3 2012

DEZ001-002-MDZ008-PAZ067-031945-
CECIL MD-CHESTER PA-KENT DE-NEW CASTLE DE-
239 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
NEWARK TO 13 MILES SOUTH OF NEWARK TO 15 MILES NORTHWEST OF DOVER...
MOVING NORTH AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR BOHEMIAS MILLS
AROUND 245 PM...ZION...CALVERT...TOWNSEND AROUND 250 PM...CHESAPEAKE
CITY AROUND 255 PM...MIDDLETOWN AROUND 300 PM...GLEN ROY...
CHAMBERSVILLE AROUND 305 PM...LOMBARD AND BRANTWOOD AROUND 310 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3974 7612 3974 7610 3988 7600 3998 7599
      3964 7558 3960 7560 3963 7557 3963 7556
      3952 7555 3946 7558 3941 7552 3918 7564
      3931 7576 3938 7577 3938 7583 3968 7615

FORECASTER: HEAVENER
Local storm report, Sep 3, 3:34 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
09/03/2012                   KENT               DE   911 CALL CENTER

            TWO HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN IN.
            MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.

&&

EVENT NUMBER PHI1200707

ROBERTSON/GAINES
Special weather statement, Sep 3, 3:50 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012

DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
      3934 7534 3935 7540 3933 7543 3909 7539
      3915 7543 3923 7571 3946 7557 3933 7544
      3936 7541 3947 7556 3965 7545 3955 7515
      3928 7496 3903 7533 3893 7530 3893 7531

FORECASTER: HEAVENER
Local storm report, Sep 3, 4:09 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
09/03/2012                   KENT               DE   911 CALL CENTER

            FOUR HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN
            IN. MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.

&&

CORRECTED REMARKS

EVENT NUMBER PHI1200707

GAINES/ROBERTSON
Local storm report, Sep 3, 4:14 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     CAMDEN                  39.11N  75.55W
09/03/2012                   KENT               DE   911 CALL CENTER

            *** 1 INJ *** FOUR HOUSES WITH ROOF DAMAGE AND A GARAGE
            DOOR BLOWN IN. MULTIPLE REPORTS OF FUNNEL CLOUD. TIME
            ESTIMATED. 1 REPORTED INJURY... TAKEN TO
            HOSPITAL...STATUS UNKNOWN AT THIS TIME.

&&

EVENT NUMBER PHI1200707

ROBERTSON/GAINES
Special weather statement, Sep 3, 4:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT MON SEP 3 2012

NJZ016-017-021>023-032145-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
439 PM EDT MON SEP 3 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE MAY...
CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BRIDGETON TO 4 MILES SOUTHEAST OF BRIDGETON TO 13 MILES SOUTH OF
MILLVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR BRIDGETON...PORT NORRIS AROUND 445 PM...SOUTH VINELAND...PORT
ELIZABETH AROUND 500 PM...SOUTH VINELAND...CUMBERLAND AROUND 515
PM...MALAGA...FRANKLINVILLE AROUND 530 PM...VICTORY LAKES AND MONROE
TOWNSHIP AROUND 545 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3916 7490 3919 7503 3921 7504 3919 7511
      3932 7525 3950 7549 3982 7509 3979 7507
      3978 7508 3978 7505 3971 7499 3969 7493
      3961 7488 3966 7481 3940 7456

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:05 AM EDTAreal Flood AdvisoryPHISalem3 hr
Sep 3, 8:05 AM EDTAreal Flood AdvisoryPHICamden, Gloucester3 hr
Sep 3, 8:57 AM EDTAreal Flood WarningPHIAtlantic, Camden, Gloucester2 hr
Sep 3, 10:28 AM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Sep 3, 11:14 AM EDTAreal Flood AdvisoryPHIBurlington, Camden2 hr
Sep 3, 3:00 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Mercer, Salem49 hr
Sep 3, 3:47 PM EDTSpecial Marine WarningPHI58 min
Sep 3, 3:50 PM EDTSpecial Weather StatementPHICumberland, Salem55 min
Sep 3, 3:58 PM EDTAreal Flood AdvisoryPHISalem3 hr
Sep 3, 4:39 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland, Gloucester, Salem66 min
Sep 3, 4:59 PM EDTAreal Flood AdvisoryPHICumberland116 min
Sep 3, 5:45 PM EDTSpecial Weather StatementPHIAtlantic60 min
Sep 3, 6:25 PM EDTAreal Flood AdvisoryPHIAtlantic, Ocean2 hr
Sep 3, 6:28 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May103 min
Sep 3, 6:49 PM EDTSmall Craft AdvisoryPHI3 hr
Sep 3, 7:29 PM EDTAreal Flood AdvisoryPHIAtlantic115 min
Sep 3, 12:24 AM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Sep 3, 12:58 AM EDTFlash Flood WarningPHIChester, Delaware5 hr
Sep 3, 4:19 AM EDTRiver Flood WarningPHIDelaware91 min
Sep 3, 4:44 AM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Sep 3, 6:24 AM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 8:23 AM EDTFlash Flood WarningPHIDelaware82 min
Sep 3, 9:15 AM EDTFlash Flood WarningPHIChester, Delaware, Montgomery3 hr
Sep 3, 12:04 PM EDTAreal Flood WarningPHIChester4 hr
Sep 3, 2:44 PM EDTAreal Flood AdvisoryPHIChester119 min
Sep 3, 5:27 PM EDTAreal Flood WarningPHIDelaware3 hr
Sep 3, 6:41 PM EDTRiver Flood WarningPHIDelaware2 hr
Sep 3, 7:31 AM EDTFlash Flood WarningPHINew Castle2 hr
Sep 3, 1:42 PM EDTSpecial Weather StatementPHISussex93 min
Sep 3, 1:48 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 1:53 PM EDTAreal Flood AdvisoryPHIKent, New Castle3 hr
Sep 3, 2:19 PM EDTAreal Flood AdvisoryPHISussex114 min
Sep 3, 2:39 PM EDTSpecial Weather StatementPHINew Castle66 min
Sep 3, 3:14 PM EDTFlash Flood WarningPHIKent, New Castle4 hr
Sep 3, 3:25 PM EDTTornado WarningPHIKent20 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.